Posted 12/23/2011 2:53 PM (GMT -6)
I take 1/2 of a 25mg atenolol and my pressure drops from 130s/85 to about 110/65. I'm only taking it because it seems to help with my arrhythmias. I think my pressure drops even more some days because I get dizzy and lightheaded too. But my pcp says I need more to stop the events better. I'm confused.
You might ask about taking a smaller dose twice a day. Some sites say 24 hours, some say 30 hours for duration of action. The Rxlist website says to call your doctor immediately if you get lightheaded.
"Twenty-four hour control with once daily dosing is achieved by giving doses larger than necessary to achieve an immediate maximum effect. The maximum early effect on exercise tolerance occurs with doses of 50 to 100 mg, but at these doses the effect at 24 hours is attenuated, averaging about 50% to 75% of that observed with once a day oral doses of 200 mg."